MAUDE Adverse Event Report: TELEFLEX MEDICAL WECKVISTA ACCESS BALLOON PORT 10MMX53MM; LAPAROSCOPE, GENERAL & PLASTIC

TELEFLEX MEDICAL WECKVISTA ACCESS BALLOON PORT 10MMX53MM; LAPAROSCOPE, GENERAL & PLASTIC
Model Number IPN914269
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon was broken during a robot-assisted total prostatectomy, using a camera port.Therefore, the device was removed and replaced with a new unit.According to the user, there was almost no possibility that the balloon fragments remained in the body but would like us to confirm the device including confirmation of the appearance of the device.Also, according to the user, he/she might have hurt the top of the balloon when inserting a needle into the skin layer after a small incision.
 
Additional Manufacturer Narrative
Qn#(b)(4).The device history review for the product weckvista access balloon port 10mmx53mm 12mmx70mm lot# 73b2100633 investigation did not show issues related to the complaint.The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit of 410944s weckvista access balloon port 10mmx53mm for investigation.The returned sample was visually examined with and without magnification.The entire balloon appears to be returned.No clear evidence in the form of biological material was observed on the device.A tear was present along the majority of the circumference of the balloon.A small scratch was present beside it.Based on the observed damage, the device appears to have been scratched/scraped by a sharp object during use.Therefore, unintentional user error caused or contributed to this issue.The balloon was unable to inflate.By submerging the sample and injecting air, it was confirmed that the tear prevented inflation.Per dhr the product weckvista access balloon port 10mmx53mm 12mmx70mm lot # 73b2100633 was manufactured on 02/17/2021 a total of 864 pieces.Lot was released on 02/26/2021.Dhr investigation did not show issues related to complaint.The ifu for this product, l02709 rev.01, was reviewed as a part of this complaint investigation.The ifu informs the user "fill the provided syringe with 10 cc of sterile liquid or 15 cc of air.Attach the syringe to the check valve and inflate slowly.Caution: over-inflation of the balloon may cause it to rupture.Note that 10 cc of fluid or 15 cc of air will completely inflate the balloon and further inflation is unnecessary and will increase the risk of balloon rupture." each part produced is tested as a control process in normal production, and a completed part must remain inflated for a minimum of 30 minutes (the length of the conveyor).Additionally, also each part produced is 100% inspected by passing through a gage which helps to detect the overinflation condition on the balloon assembly.It is unlikely that this issue was present at the time of manufacturing.A corrective action is not required at this time as it appears that unintentional user error caused or contributed to this event.The reported complaint of "broken - balloon" was confirmed based upon the sample received.A tear was present along the majority of the circumference of the balloon.A small scratch was present beside it.Based on the observed damage, the device appears to have been scratched/scraped by a sharp object during use.All balloon ports are 100% inspected for proper inflation during the inspection process.It is unlikely that this type of damage was present at the time of manufacturing.A device history record review was performed and showed no evidence to suggest a manufacturing related issue.Based upon the damage observed, unintentional user error caused or contributed to this event.
 
Event or Problem Description

Brand Name
WECKVISTA ACCESS BALLOON PORT 10MMX53MM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key15853886
Report Number3003898360-2022-00722
Device Sequence Number6450006
Product Code GCJ
UDI-Device Identifier14026704645210
UDI-Public14026704645210
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Model NumberIPN914269
Device Catalogue Number410944S
Device Lot Number73B2100633
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown